Alert archive / California / Areal Flood Advisories in 2013
Areal Flood Advisory 21, NWS San Diego, CA
NWS San Diego, CA issued this areal flood advisory at Sep 3, 2013, 4:06 PM PDT for San Bernardino County, California. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2013, 4:06 PM PDT (23:06 UTC)
- Expired
- Sep 3, 2013, 7:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1887 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this areal flood advisory went out at Sep 3, 1:15 PM PDT, 2 hours 51 minutes earlier.
Area forecast discussion, Sep 3, 1:15 PM PDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 115 PM PDT TUE SEP 3 2013 .SYNOPSIS... MONSOON MOISTURE AND DAYTIME HEATING WILL CONTINUE TO GENERATE AFTERNOON AND EARLY EVENING THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS THIS WEEK. HIGH TEMPERATURES WILL BE 5 TO 10 DEGREES WARMER THAN NORMAL THIS WEEK...WITH LOCATIONS 10 MILES OR MORE INLAND ABOVE 95 TO 105. MARINE AIR AND PATCHY LATE NIGHT AND EARLY MORNING CLOUDS AND FOG WILL KEEP TEMPERATURES ALONG THE COASTAL STRIP CLOSER TO NORMAL. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... REMAINDER THIS AFTERNOON AND EVENING... WEST OF THE MOUNTAINS...TEMPERATURES ARE RUNNING ABOUT 5 DEGREES WARMER THAN MONDAY...OVER THE MOUNTAINS THEY ARE A FEW DEGREES HIGHER...OVER THE DESERTS A FEW DEGREES COOLER. THUNDERSTORMS HAVE NOT YET MATERIALIZED...STILL A COUPLE HOURS OF HEATING LEFT THIS AFTERNOON. DID LOWER THE POPS WEST OF THE RIDGE LINE AS TRANSPORT WINDS ARE OUT OF THE SOUTHWEST AND DO NOT EXPECT BACK BUILDING TO OCCUR. THUNDERSTORMS SHOULD DISSIPATE BY 1800 PDT. TONIGHT... STRATUS RETURN/REFORMATION/INLAND EXTENT...NAM4 CROSS SECTION ALONG THE COAST SUPPORTIVE BELOW 200 METERS/650 FEET MSL AND SO IS HAVING LESS/NO MID AND HIGH CLOUDS TONIGHT. PAIRED BACK THE INLAND EXTENT TO SHOW LEADING EDGE OF THE STRATUS/FOG WITHIN MILE OF THE COAST AND FROM CARLSBAD SOUTHWARD. WEDNESDAY... MODELS INDICATE AIR MASS DRIER...A FEW DEGREES WARMER...AND MORE STABLE...DUE TO TEMPORARY RIDGING AHEAD OF EASTERLY WAVE MOVING ACROSS MEXICO. BY WEDNESDAY AFTERNOON THE AXIS OF THIS EASTERLY WAVE PROGGED TO BE CROSSING THE SOUTHERN GULF OF CALIFORNIA. HAVE 1 TO 3 DEGREES WARMING IN FORECAST OVER TODAY AND POPS ABOUT HALF. WEDNESDAY NIGHT/THURSDAY... THE AXIS OF THE EASTERLY WAVE MOVES OUT TO LONGITUDE 115W BUT THE LOW OFF THE WASHINGTON/OREGON COAST IS ALSO PROGGED TO SHIFT INLAND. STREAMLINE ANALYSIS PLACES THE COL POINT IN THE VICINITY OF 32N 120W WITH DIVERGENT FLOW ACROSS SW CALIFORNIA. THIS LOWER CHANCES OF THUNDERSTORM DEVELOPMENT BUT DOES NOT COMPLETELY ELIMINATE THEM. BIG WEATHER MESSAGE WILL BE EVEN WARMER TEMPERATURES...AN AVERAGE 3 DEGREES ABOVE WEDNESDAY. THIS SHOULD PUT MOST INLAND VALLEY LOCATIONS CLOSE TO OR ABOVE 100 DEGREES....WITH MOUNTAIN TEMPERATURES RANGING FROM 95 TO 85...AND LOWER DESERTS 105 TO 110. FRIDAY THROUGH MONDAY... STILL MIGHT SEE AN INCREASE IN MID/HIGH CLOUDS THURSDAY NIGHT INTO FRIDAY FROM THE SOUTH...DEPENDS ON THE STRENGTH AND TRACK OF THE TROPICAL CYCLONE THAT IS LIKELY TO HAVE DEVELOPED BY THEN. DID CUT CUT BACK ON THE POPS WHICH DROPPED THE MENTION OF SHOWERS FOR THURSDAY NIGHT. STILL HAVE AFTERNOON/EARLY EVENING THUNDERSTORMS EACH DAY OVER THE MOUNTAINS AND DESERTS. ALSO FORECASTING A SLOW NORTHWARD AND SLIGHT EASTWARD/INLAND SPREAD OF NIGHT/MORNING STRATUS/FOG THROUGH THIS PERIOD. && .AVIATION... 032000Z...PATCHY STRATUS...WITH BASES AROUND 500 FT MSL AND TOPS NEAR 1000 FT MSL...WILL DEVELOP ALONG THE COAST LATE THIS EVENING...AND COULD PUSH AROUND 5 SM INLAND BY MID WED MORNING. LOW CLOUDS ARE EXPECTED TO REMAIN RIGHT ALONG THE COAST OR OFFSHORE. HOWEVER...VIS COULD LOWER AOB 1SM BR WHERE STRATUS NEARS TERRAIN. ANY STRATUS THAT DEVELOPS IS FORECAST TO CLEAR BY 16 UTC WED. OTHERWISE...ISOLATED TSTMS OVER MTNS AND DESERTS THIS AFTERNOON AND FEW/SCT HIGH CLOUDS THROUGH WED AFTN. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC/FIRE WEATHER...BALFOUR AVIATION/MARINE...JJT SHORT TERM WARNINGS...JAD
Hazardous weather outlook, Sep 3, 3:30 PM PDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 330 PM PDT TUE SEP 3 2013 CAZ055-056-058-060>062-041200- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 330 PM PDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WITH BRIEF HEAVY RAINFALL AND ISOLATED FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS REQUESTED FOR THESE AREAS THIS AFTERNOON. CAZ048-041200- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 330 PM PDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS WITH BRIEF HEAVY RAINFALL AND ISOLATED FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ042-043-050-057-041200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS- SANTA ANA MOUNTAINS AND FOOTHILLS- 330 PM PDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 2:17 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Sep 3, 2:37 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Sep 3, 2:56 PM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino | 3 hr |
| Sep 3, 3:40 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Sep 3, 4:28 PM PDT | Flash Flood Warning | SGX | Riverside | 2 hr |
Nearby
Areal Flood Advisories in California, 2013Every areal flood advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.